Alert archive / North Carolina / Tornado Warnings in 2009

Tornado Warning 9, NWS Newport/Morehead City, NC

April 6, 20094 counties in North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Apr 6, 2009, 11:56 AM EDT for 4 counties in North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2009, 11:56 AM EDT (15:56 UTC)
Expired
Apr 6, 2009, 12:45 PM EDT
In force
49 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Martin County, NC, Pitt County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 85 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 12:10 PM EDTTSTM WND DMGOld Ford, NCSMALL TREES DOWN NEAR OLD FORD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 8:03 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1894 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
4.4
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 061556
TORMHX
NCC013-117-147-187-061645-
/O.NEW.KMHX.TO.W.0009.090406T1556Z-090406T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1156 AM EDT MON APR 6 2009

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...WASHINGTON...RIVER ROAD...
  MARTIN COUNTY IN EASTERN NORTH CAROLINA...
  PITT COUNTY IN EASTERN NORTH CAROLINA...
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 1245 PM EDT

* AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BELGRADE...
  OR NEAR WINTERVILLE...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  WASHINGTON BY 1215 PM EDT...
  OLD FORD BY 1220 PM EDT...
  BUNYAN BY 1225 PM EDT...
  SLATESTONE AND WALLA WATTA BY 1230 PM EDT...
  PINETOWN BY 1235 PM EDT...
  TERRA CEIA BY 1240 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3555 7662 3547 7698 3550 7702 3548 7702
      3547 7700 3542 7725 3551 7734 3585 7685
TIME...MOT...LOC 1556Z 249DEG 36KT 3551 7731

$$

10
3 follow-up statements
000 
WWUS52 KMHX 061620
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1220 PM EDT MON APR 6 2009

NCC013-117-147-187-061645-
/O.CON.KMHX.TO.W.0009.000000T0000Z-090406T1645Z/
WASHINGTON NC-MARTIN NC-PITT NC-BEAUFORT NC-
1220 PM EDT MON APR 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
BEAUFORT...PITT...MARTIN AND WASHINGTON COUNTIES...

AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
PINETOWN...OR 10 MILES NORTHEAST OF WASHINGTON...MOVING NORTHEAST AT 
60 MPH. ADDITIONAL STORMS OVER EASTERN AND SOUTHERN PITT COULD 
PRODUCE A TORNADO AS WELL AS THEY MOVE NORTHEAST AT 50 MPH. 

THE TORNADO WILL BE NEAR...
  HINSON AND 7 MILES SOUTHEAST OF JAMESVILLE BY 1225 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3555 7662 3547 7698 3550 7702 3548 7702
      3547 7700 3542 7725 3551 7734 3585 7685
TIME...MOT...LOC 1617Z 242DEG 52KT 3568 7693

$$

10
000 
WWUS52 KMHX 061639
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1239 PM EDT MON APR 6 2009

NCC147-061647-
/O.CAN.KMHX.TO.W.0009.000000T0000Z-090406T1645Z/
PITT NC-
1239 PM EDT MON APR 6 2009

...THE TORNADO WARNING FOR PITT COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

LAT...LON 3555 7662 3547 7698 3550 7702 3548 7702
      3547 7700 3543 7719 3552 7718 3555 7715
      3555 7709 3558 7712 3560 7715 3561 7715
      3563 7717 3585 7685
TIME...MOT...LOC 1637Z 249DEG 51KT 3580 7677 3547 7713

$$

NCC013-117-187-061645-
/O.CON.KMHX.TO.W.0009.000000T0000Z-090406T1645Z/
WASHINGTON NC-MARTIN NC-BEAUFORT NC-
1239 PM EDT MON APR 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
BEAUFORT...MARTIN AND WASHINGTON COUNTIES...

AT 1236 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM HINSON TO CHOCOWINITY...OR ALONG A LINE 
EXTENDING FROM PLYMOUTH TO 8 MILES SOUTHWEST OF WASHINGTON...MOVING 
EAST AT 60 MPH. THESE STORMS REMAIN CAPABLE OF PRODUCING A TORNADO. 

THE STORMS WILL BE NEAR...
  SLATESTONE...PINETOWN...WALLA WATTA AND TERRA CEIA BY 1245 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THESE STORMS ARE CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3555 7662 3547 7698 3550 7702 3548 7702
      3547 7700 3543 7719 3552 7718 3555 7715
      3555 7709 3558 7712 3560 7715 3561 7715
      3563 7717 3585 7685
TIME...MOT...LOC 1637Z 249DEG 51KT 3580 7677 3547 7713

$$

10
000 
WWUS52 KMHX 061645
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1245 PM EDT MON APR 6 2009

NCC013-117-187-061655-
/O.EXP.KMHX.TO.W.0009.000000T0000Z-090406T1645Z/
WASHINGTON NC-MARTIN NC-BEAUFORT NC-
1245 PM EDT MON APR 6 2009

...THE TORNADO WARNING FOR BEAUFORT...MARTIN AND WASHINGTON COUNTIES
HAS EXPIRED...

THE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO HAVE WEAKENED AND 
MOVED OUT OF THE WARNED AREA.

LAT...LON 3555 7662 3547 7698 3550 7702 3548 7702
      3547 7700 3543 7719 3552 7718 3555 7715
      3555 7709 3558 7712 3560 7715 3561 7715
      3563 7717 3585 7685
TIME...MOT...LOC 1645Z 249DEG 51KT 3584 7664 3551 7700

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 6, 11:52 AM EDT, 4 minutes earlier.

Area forecast discussion, Apr 6, 11:52 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1152 AM EDT MON APR 6 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS MORNING AND
CROSS EASTERN NORTH CAROLINA THIS AFTERNOON. HIGH PRESSURE WILL
BUILD IN SOUTH OF THE AREA TUESDAY AND WEDNESDAY...THEN SLIDE
OFFSHORE THURSDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE REGION
FRIDAY. A COLD FRONT WILL MOVE EAST ACROSS THE AREA
SATURDAY...FOLLOWED BY HIGH PRESSURE SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 230 AM MON...ACTIVE WEATHER TODAY AS STRONG COLD FRONT
CROSSES. FRONT IS CURRENTLY NEAR MTNS AND IS EXPECTED TO REACH
EASTERN NORTH CAROLINA THIS AFTERNOON. MDLS ARE CONSISTENT SHOWING
IMPRESSIVE S/SW LOW LVL JET DEVELOPING OVER THE REGION THIS
MORNING AHEAD OF THE FRONT...WHICH WILL AID IN INCREASING LOW LVL
MOISTURE. ALL REGIONS WILL BE IN WARM SECTOR THIS MORNING AND SHLD
SEE TEMPS RISE INTO THE LOW TO MID 70S WITH POSS A LITTLE SUNSHINE
AHEAD OF THE FRONT. THESE WARM SFC TEMPS COMBINED WITH DECENT MID
LVL LAPSE RATES WILL PRODUCE WEAK TO MODERATE INSTABILITY. SHLD
SEE ACTIVE CONVECTION DEVELOP AHEAD OF THE COLD FRONT IN THE WARM
UNSTABLE AIR. GIVEN IMPRESSIVE WIND FIELDS AND DECENT FORCING
AHEAD OF UPR TRF WILL LIKELY SEE A FEW SEVERE STORMS WITH THE 12Z
TO 18Z TIME FRAME LOOKING MOST FAVORABLE. WIND DIR BECOMES
UNIDIRECTIONAL LATER THIS MORNING AND EARLY AFTERNOON AND THAT
WOULD FAVOR DAMAGING WINDS AND SOME LARGE HAIL GIVEN WET BULB ZERO
HGTS BELOW 10000 FT. THERE WILL BE SOME DIRECTIONAL SHEAR EARLY
AND ENOUGH SPEED SHEAR LATER TO POSS HAVE A ISOLD TORNADO AS WELL.
CONVECTION WILL END FROM W TO E THROUGH MID TO LATE AFTERNOON
HOURS IN WAKE OF FRONT.

HAVE EXPANDED THE WIND ADVISORY TO MAINLAND HYDE AND DARE AS WELL
AS CARTERET COUNTIES. APPEARS SHLD HAVE DECENT MIXING IN THESE
AREAS TO HELP INCREASE SFC WINDS AHEAD OF AND JUST BEHIND THE
FRONT.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AS OF 230 AM MON...CAA EXPECTED OVERNIGHT HOWEVER DECENT W WIND
WILL KEEP TEMPS FROM REALLY DROPPING WITH LOWS MAINLY LOW TO MID
40S INLAND TO AROUND 50 OBX. ANOTHER SRT WAVE WILL ROTATE THROUGH
THE REGION TUE. THIS FEATURE COMBINED WITH DECENT LOW LVL LAPSE
RATES MAY BE ABLE TO GENERATE A FEW SHOWERS DURING THE AFTN SO
ADDED SLIGHT POP ALL AREAS TUE AFTN. PLENTY OF CLOUDS WILL KEEP
TEMPS COOL WITH AROUND 55 MOST SPOTS. SHLD HAVE ENOUGH OF A GRDNT
OVER REGION TO KEEP AT LEAST A LIGHT BREEZE GOING TUE NIGHT. THIS
WILL KEEP TEMPS FROM PLUMMETING BUT WILL STILL BE QUITE COLD WITH
MANY MAINLAND SPOTS AROUND FREEZING. APPEARS BREEZE WILL LIMIT
FROST POTENTIAL HOWEVER A FREEZE WILL BE POSSIBLE AND LATER SHIFTS
CAN DECIDE ON POSS FREEZE WATCH FOR TUE NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 12PM MONDAY...UPR RDG OVR THE AREA MIDWK. UPR TROF BACK OVR
AREA BY LT WK...THRU THE WKEND AND INTO THE BEGINNING OF NXT WK.
SERIES OF WVS WL SWING THRU THE TROF WI CHCS OF PCPN THRU THE PD.

&&

.AVIATION /16Z MONDAY THROUGH SATURDAY/...
AS OF 12PM...MVFR CONDITIONS CONTINUE OVER THE AREA THIS MORNING AND
INTO THE AFTERNOON. A LINE OF THUNDERSTORMS WILL MOVE OVER THE TAF
SITES THROUGH LATE MORNING AND INTO THE EARLY AFTERNOON HOURS. SOME
OF THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE STRONG
WINDS...ISOLATED TORNADOES...AND FREQUENCY LIGHTNING. FRONT WILL
MOVE THROUGH THE AREA MID AFTERNOON WITH CONDITIONS IMPROVING TO VFR
BEHIND THE FRONT. BREEZY TODAY...WITH WIND LAYING DOWN BEHIND THE
FRONT.

EXPECT VFR CONDITIONS THROUGH THE REMAINDER OF THE WEEK...WITH THE
EXCEPTION POSSIBLE MVFR CONDITIONS WITH LIGHT SHOWERS TUESDAY
AFTERNOON.

&&

.MARINE...
STRONG LL WINDS SHOWING UP IN AREA RADAR VAD PROFILES...BUT FOR
NOW NOT MUCH MIXING DOWN TO THE SFC ALONG THE COASTAL WATERS. THIS
IS EXPECTED TO CHANGE RAPIDLY THIS MORNING AS THE FRONT APPROACHES
FROM THE W AND THE LL JET STRENGTHENS OVER THE REGION. THE WARMING
COASTAL WATERS WILL ALLOW FOR ENOUGH MIXING TO SUPPORT GALE FORCE
WINDS...PRIMARILY IN FREQUENT GUSTS. THE SLIGHTLY SLOWER NAM FCST
SHOWS A BIT MORE MIXING AFTER DAYBREAK THAN BEFORE...SO HAVE
BUMPED UP WINDS INLAND AS WELL JUST BELOW WIND ADV EXP FOR COASTAL
SECTIONS. THE LATER TIMING OF THE FRONT COUPLED WITH THE
STRENGTHENING LL JET (50+KT) SUPPORTS EVEN IN POOR MIXING
CONDITIONS WIND GUSTS AROUND 40 KT OUTSIDE OF CONVECTION ALONG E
PORTIONS OF CARTERET/HYDE/DARE. IF CONVECTION IS AROUND...THEN ANY
AREA COULD SEE STRONGER WINDS WITH GUSTS IN THE UPPER 30S TO
40S...BUT THIS WILL BE HANDLED WITH SPS IF NECESSARY. SEAS WILL
RESPOND FAST TO THE INCREASE IN WINDS...WITH 7-10 FT...HIGHER NEAR
DIAMOND SHOALS AND THE OUTER WARMER S WATERS. CONDITIONS WILL
PRODUCE DANGEROUS SURF...BUT FEEL IMPACT WILL NOT LEAD TO BEACH
EROSION OR BREAKERS HIGH ENOUGH FOR A HIGH SURF ADV...ESPECIALLY
SINCE PEAK SURF WILL BE BETWEEN HIGH TIDES. THE WINDS WILL ALSO
PILE WATER ALONG THE N OBX ADJACENT TO THE PAMLICO SOUND INCLUDING
MANTEO WHERE WATER RISES COULD REACH 1-2FT ABV NORMAL...SAME FOR
THE W PORTIONS OF THE PAMLICO SOUND WHERE WATER LEVELS COULD FALL
TO LOW FLOWS. THE FRONT WILL PUSH THROUGH ALL WATERS BY THIS
AFTERNOON...HOWEVER STRONG CAA ON THE BACKSIDE WILL KEEP STRONG
WINDS INTO THE EVENING HOURS. THE CAA WILL ALLOW FOR STRONG
MIXING...ESP OVER THE WARMER WATERS...HOWEVER THE STRENGTH OF THE
LOW LL BOUNDARY WINDS IS COMING IN WEAKER WITH LATER MODEL RUNS SO
DONT THINK GALES WILL EXTEND MUCH INTO THE OVERNIGHT...HOWEVER
STRONG SCA LIKELY. THE UPPER LOW LINGER OVER THE NE FOR THE BETTER
PART OF THE WEEK...WITH POCKETS OF ENERGY ROTATING THROUGH IT WITH
WEAK SRF FRONTS INCREASING WINDS ON AND OFF THROUGH WED. OVERALL
DONT SEE CONDITIONS DROPPING BELOW SCA UNTIL WED AT THE EARLIEST.
THEN S FLOW RETURNS AHEAD OF ANOTHER S STREAM LOW ON FRI/SAT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR NCZ047-081-095-103-104.
MARINE...GALE WARNING FROM 8 AM THIS MORNING TO 2 AM EDT TUESDAY FOR
     AMZ135-152-154-156-158.
     GALE WARNING UNTIL 2 AM EDT TUESDAY FOR AMZ130-150.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CGG
AVIATION...CGG
MARINE...SJ
Hazardous weather outlook, Apr 6, 3:20 AM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 AM EDT MON APR 6 2009

NCZ029-044>046-079-080-090>094-098-070730-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-ONSLOW-
320 AM EDT MON APR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING AND EARLY
AFTERNOON AHEAD OF A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE
THE PRIMARY THREATS...HOWEVER AN ISOLATED TORNADO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING TUESDAY
NIGHT. FREEZE WATCHES OR WARNINGS MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ047-081-095-070730-
MAINLAND DARE-MAINLAND HYDE-CARTERET-
320 AM EDT MON APR 6 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING AND EARLY
AFTERNOON AHEAD OF A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE
THE PRIMARY THREATS...HOWEVER AN ISOLATED TORNADO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING TUESDAY
NIGHT INLAND FROM THE COAST. FREEZE WATCHES OR WARNINGS MAY EVENTUALLY
BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ103-104-070730-
OUTER BANKS DARE-OUTER BANKS HYDE-
320 AM EDT MON APR 6 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF A COLD
FRONT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY
THREATS...HOWEVER AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 6, 10:48 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1048 AM EDT MON APR 6 2009

NCZ090-091-061545-
DUPLIN-LENOIR-
1048 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT LENOIR AND DUPLIN COUNTIES UNTIL
1145 AM EDT...

AT 1048 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM 19 MILES WEST
OF LA GRANGE TO 31 MILES WEST OF WARSAW...OR FROM 6 MILES NORTHWEST
OF MOUNT OLIVE TO 31 MILES WEST OF WARSAW...MOVING NORTHEAST AT 45
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARSAW AT 1130 AM EDT.
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE KINSTON.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10
Local storm report, Apr 6, 11:12 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1112 AM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HAIL             2 N FARMVILLE           35.62N 77.59W
04/06/2009  E0.50 INCH       PITT               NC   TRAINED SPOTTER

            1/2 INCH HAIL REPORTED JUST NORTH OF FARMVILLE.

&&

MWILLIS
Special weather statement, Apr 6, 11:17 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1117 AM EDT MON APR 6 2009

NCZ029-044-045-080-081-061615-
WASHINGTON-MARTIN-PITT-BEAUFORT-WESTERN HYDE-
1117 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...PITT...MARTIN
AND WASHINGTON COUNTIES UNTIL 1215 PM EDT...

AT 1117 AM EDT...THERE WERE STRONG THUNDERSTORMS 11 MILES SOUTHWEST
OF WILLIAMSTON...MOVING NORTHEAST AT 55 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR WILLIAMSTON AT 1130 AM EDT. OTHER LOCATIONS TO BE
AFFECTED BY THE STORMS INCLUDE PLYMOUTH...ROBERSONVILLE...HINSON...
HOUSE...JAMESVILLE...MACKEYS...OLD FORD...PACTOLUS...PIKE ROAD...
PUNGO...SMITHWICK...STOKES...TERRA CEIA...WENONA...WESTOVER...
PINETOWN...STATON...SLATESTONE AND WALLA WATTA.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

11
Special weather statement, Apr 6, 11:18 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1118 AM EDT MON APR 6 2009

NCZ044-079-080-091-061615-
LENOIR-GREENE-PITT-BEAUFORT-
1118 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...PITT...GREENE AND
LENOIR COUNTIES UNTIL 1215 PM EDT...

AT 1117 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM 10 MILES
NORTHEAST OF LA GRANGE TO 10 MILES WEST OF LA GRANGE...OR FROM 10
MILES NORTHEAST OF LA GRANGE TO 7 MILES SOUTH OF GOLDSBORO...MOVING
NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LA GRANGE
AT 1130 AM EDT...WINTERVILLE AT 1155 AM EDT...AYDEN AT NOON EDT..

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN
EXCESSIVE AMOUNT OF DEADLY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10
Special weather statement, Apr 6, 11:31 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1131 AM EDT MON APR 6 2009

NCZ080-090-092-093-098-061630-
DUPLIN-JONES-BEAUFORT-CRAVEN-ONSLOW-
1131 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...BEAUFORT...
JONES AND DUPLIN COUNTIES UNTIL 1230 PM EDT...

AT 1131 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM 18 MILES
NORTHEAST OF WALLACE TO 19 MILES SOUTHWEST OF WALLACE...OR FROM 14
MILES EAST OF WARSAW TO 19 MILES SOUTHWEST OF WALLACE...MOVING
NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WALLACE AT
1140 AM EDT..

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN
EXCESSIVE AMOUNT OF DEADLY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10
Local storm report, Apr 6, 11:37 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1137 AM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             SNOW HILL               35.45N 77.67W
04/06/2009  E0.75 INCH       GREENE             NC   CO-OP OBSERVER

&&

MWILLIS

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:38 AM EDTSpecial Marine WarningMHX52 min
Apr 6, 9:27 AM EDTSpecial Marine WarningMHX63 min
Apr 6, 9:32 AM EDTSpecial Marine WarningMHX58 min
Apr 6, 9:35 AM EDTSpecial Marine WarningMHX55 min
Apr 6, 10:38 AM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Pitt67 min
Apr 6, 11:26 AM EDTTornado WarningMHXGreene, Lenoir, Pitt49 min
Apr 6, 11:35 AM EDTTornado WarningMHXMartin25 min
Apr 6, 12:27 PM EDTTornado WarningMHXBeaufort, Martin, Tyrrell, Washington48 min
Apr 6, 12:46 PM EDTSpecial Marine WarningMHX59 min
Apr 6, 1:10 PM EDTSpecial Marine WarningMHX44 min
Apr 6, 3:31 PM EDTFreeze WatchMHXBeaufort, Duplin, Greene, Hyde, Jones, Lenoir and 5 more23 hr
Apr 6, 3:31 PM EDTSmall Craft AdvisoryMHX70 hr

Nearby

Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.